Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 131, NWS Goodland, KS

June 20, 2011Dundy County, Hitchcock County, Nebraska; Cheyenne County, Rawlins County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Jun 20, 2011, 1:09 PM MDT for Dundy County, Hitchcock County, Nebraska; Cheyenne County, Rawlins County, Kansas. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2011, 1:09 PM MDT (19:09 UTC)
Expired
Jun 20, 2011, 2:00 PM MDT
In force
51 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cheyenne County, KS, Rawlins County, KS, Dundy County, NE, Hitchcock County, NE

The radar

The Goodland radar (KGLD), 76 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 1:15 PM MDTHAIL 1.252 S Benkelman, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 7:38 AM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2011-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 163 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2011-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
163 J/kg
Mixed-layer CIN
-253 J/kg
Mixed-layer LCL
570 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

160 
WUUS53 KGLD 201909
SVRGLD
KSC023-153-NEC057-087-202000-
/O.NEW.KGLD.SV.W.0131.110620T1909Z-110620T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
109 PM MDT MON JUN 20 2011

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHEYENNE COUNTY IN NORTHWEST KANSAS...
  NORTHWESTERN RAWLINS COUNTY IN NORTHWEST KANSAS...
  EASTERN DUNDY COUNTY IN SOUTHWEST NEBRASKA...
  SOUTHWESTERN HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 200 PM MDT/300 PM CDT/

* AT 103 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MAX...AND WAS MOVING WEST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BENKELMAN.

THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 20 AND 45.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT MONDAY EVENING/800
PM CDT MONDAY EVENING/ FOR NORTHWEST KANSAS.

&&

LAT...LON 3986 10171 4026 10172 4027 10129 3997 10129
TIME...MOT...LOC 1907Z 080DEG 10KT 4005 10138
WIND...HAIL 60MPH 1.00IN
$$

LOCKHART
2 follow-up statements
511 
WWUS53 KGLD 201928
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
128 PM MDT MON JUN 20 2011

KSC023-153-NEC057-087-202000-
/O.CON.KGLD.SV.W.0131.000000T0000Z-110620T2000Z/
RAWLINS KS-CHEYENNE KS-DUNDY NE-HITCHCOCK NE-
128 PM MDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
HITCHCOCK...EASTERN DUNDY...NORTHEASTERN CHEYENNE AND NORTHWESTERN
RAWLINS COUNTIES UNTIL 200 PM MDT/300 PM CDT/...

AT 126 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BENKELMAN...AND WAS MOVING WEST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  BENKELMAN.

THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 20 AND 45.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3986 10171 4026 10172 4027 10129 3997 10129
TIME...MOT...LOC 1929Z 080DEG 10KT 4004 10146
WIND...HAIL 60MPH 1.00IN
$$

LOCKHART
191 
WWUS53 KGLD 201957
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
157 PM MDT MON JUN 20 2011

KSC023-153-NEC057-087-202007-
/O.EXP.KGLD.SV.W.0131.000000T0000Z-110620T2000Z/
RAWLINS KS-CHEYENNE KS-DUNDY NE-HITCHCOCK NE-
157 PM MDT MON JUN 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HITCHCOCK...
EASTERN DUNDY...NORTHEASTERN CHEYENNE AND NORTHWESTERN RAWLINS
COUNTIES WILL EXPIRE AT 200 PM MDT/300 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3986 10171 4026 10172 4027 10129 3997 10129
TIME...MOT...LOC 1957Z 080DEG 10KT 4003 10156
$$

LOCKHART

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 12:36 PM MDT, 33 minutes earlier.

Area forecast discussion, Jun 20, 12:36 PM MDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1236 PM MDT MON JUN 20 2011

.UPDATE...
753 AM MDT MON JUN 20 2011

UPDATED FORECAST FOR THIS MORNING AND THE EARLY AFTERNOON FOR
SEVERE THUNDERSTORM WATCH NUMBER 522. THIS WATCH RUNS FROM 7 AM
UNTIL 2 PM MDT.

JTL
&&

.DISCUSSION...
241 AM MDT MON JUN 20 2011

0345Z WATER VAPOR IMAGERY INDICATED STRONG TROUGH SLOWLY MOVING TO
THE EAST ACROSS THE FOUR CORNERS AREA...WITH RUC PV ANALYSIS
INDICATING DYNAMIC TROPOPAUSE PRESSURES HIGHER THAN H45 AT THE BASE
OF THE TROUGH. AT THE SFC..FRONTAL ZONE WAS DRAPED ACROSS SOUTHERN
CWA...WITH WESTERN HALF GRADUALLY ADVANCING TO THE SOUTH AS A COLD
FRONT.

THUNDERSTORM THREATS...PRECIP CHANCES AND AMOUNTS AND STRONG WIND POTENTIAL
FOR TODAY AND TONIGHT WILL BE PRIMARY FORECAST CONCERNS FOR THE
PERIOD.

TODAY/TONIGHT...AFOREMENTIONED STRONG H5 TROUGH WILL MOVE ACROSS THE CWA
THROUGH THE DAY...PROVIDING FAIRLY WIDESPREAD FORCING FOR ASCENT
ACROSS MUCH OF THE AREA THROUGH THE DAY. THINK THERE WILL BE TWO
MAIN AREAS FOR PRECIPITATION DEVELOPMENT DURING THE DAY...ONE ACROSS
THE WEST ALONG BACK HALF OF THE SYSTEM WHERE LOW LEVEL
FRONTOGENESIS...DIV Q FORCING FOR ASCENT AND PV ADVECTION WILL BE
MAXIMIZED. THE SECOND WILL BE ALONG SFC FRONTAL ZONE AND SFC LOW.
THIS SECOND AREA MAY TAKE A BIT LONGER TO GET GOING AS VERY WARM
AIR MASS OBSERVED AT DDC WILL SHIFT NORTH AHEAD OF THE LOW DURING THE
MORNING AND MAY PROVIDE ENOUGH CINH TO LIMIT ANY DEVELOPMENT DURING
THE MORNING HOURS...BUT AS H5 LOW SHIFTS EAST AND TEMPS ALOFT COOL
EXPECT TO SEE THUNDERSTORMS DEVELOP ALONG SFC FRONT AS WELL. GIVEN
THE POTENTIAL INSTABILITY AND STRONG SPEED SHEAR ASSOCIATED WITH
TROUGH WOULD NOT BE SURPRISED TO SEE SOME ORGANIZED/SEVERE STORMS
DEVELOP IN THIS AREA AND WILL HAVE TO KEEP AN EYE ON THINGS. ALONG
WITH THE THREAT FOR SEVERE WEATHER...WITH A FAIRLY PROLONGED PERIOD
OF FORCING ON BACKSIDE OF SYSTEM...PWS OVER 1.25 AND MIXING RATIOS
IN EXCESS OF 10 G/KG ADVECTING AROUND SYSTEM AND FEEDING INTO AREA
OF STRONG LOW LEVEL FRONTOGENESIS...THINK SOME LOCALLY HEAVY RAINFALL
DEFINITELY POSSIBLE AND WITH OVERNIGHT HEAVY RAIN HAVING OCCURRED IN
THE NORTHERN CWA...THINK THERE MAY BE A FLOODING THREAT TODAY. WHILE
NEW NAM AND RUC SEEM TO BE SHIFTING THE FOCUS FURTHER EAST...AM
GOING TO STICK WITH MORE WESTERLY SOLUTIONS WHICH HAS STRONG SUPPORT
FROM ENSEMBLE DATA. WHILE HEAVY PRECIP AMOUNTS POSSIBLE ACROSS A
DECENT PORTION OF THE AREA...WILL LIMIT FLASH FLOOD WATCH TO AREA
WHERE ENSEMBLES SUGGEST HEAVIEST PRECIP MOST LIKELY...AND ACROSS
NORTHERN CWA WHERE SOME AREAS RECEIVED HEAVY RAIN THE NIGHT BEFORE.
WINDS WILL ALSO BE A MAJOR CONCERN...ESPECIALLY IN THE LATE
AFTERNOON AND EVENING AS SFC LOW GRADUALLY LIFTS TO THE NORTH ACROSS
EASTERN CWA...RESULTING IN TIGHT PRESSURE GRADIENT ACROSS THE WEST.
FLOW ALOFT INCREASES TO 40-50KTS IN THE 0-1KM LAYER WITH A AREA OF
60KT AT ABOUT 1KM AGL DURING THE EVENING. GFS A LITTLE WEAKER WITH
WINDS ALOFT BUT STILL SHOWS FAIRLY IMPRESSIVE WINDS ALOFT THROUGH THE
AFTERNOON AND EVENING. GIVEN THE UNUSUALLY STRONG TROUGH THAT WILL
BE MOVING OVER THE AREA...AM CONSIDERING A HIGH WIND HIGHLIGHT OF
SOME SORT. WHILE CONFIDENCE IS HIGH ENOUGH FOR A WATCH...HAVE
CONCERNS THAT WINDS WILL BEGIN BY 20Z ACROSS WESTERN CWA AND WOULD
BE A FIRST PERIOD EVENT WHICH IS OUTSIDE VALID WATCH TIMES. WHILE
MODELS GENERALLY AGREE THAT STRONG TROUGH WILL IMPACT THE AREA
TODAY...SOMEWHAT SURPRISED BY ALL THE LARGE SPREAD IN SOLUTIONS WITH
RESPECT TO SFC LOW POSITION AND RESULTING WIND SPEEDS. WITH FRONT
ALREADY WELL TO THE SOUTH OF CURRENT MODEL SOLUTIONS...CONFIDENCE IN
WARNING POTENTIAL FURTHER LOWERED. CURRENTLY THINK BEST COURSE OF
ACTION WILL BE ISSUING A WIND ADVISORY FOR THE BACK SIDE OF THE
SYSTEM THROUGH TOMORROW NIGHT. COULD MAKE AN ARGUMENT FOR THE WHOLE
AREA...BUT FOR NOW WILL JUST GO WHERE CONFIDENCE IS HIGHEST.

TUESDAY-TUESDAY NIGHT...WHILE GENERAL AGREEMENT OF OPERATIONAL
MODELS IS THAT H5 UPPER LOW WILL BE TO THE EAST OF THE AREA WITH
BULK OF THE ASCENT STAYING TO THE EAST...HOWEVER AM A LITTLE
CONCERNED THAT A SYSTEM THIS STRONG WILL BE A SLOW MOVER...A CONCERN
THAT ALSO SEEMS TO BE SUPPORTED BY THE SREF ENSEMBLE MEMBERS. AS
SUCH...DOES NOT SEEM TO BE OUT OF THE QUESTION FOR A FEW LINGERING
MORNING SHOWERS. HOWEVER AS H5 LOW CONTINUES TO SHIFT TO THE EAST
SUBSIDENCE WILL OVERSPREAD THE AREA BRINGING AN END TO THE PRECIP
THREAT BY THE AFTERNOON. COULD SEE ANOTHER PERIOD OF LOW END
ADVISORY WINDS DURING THE LATE MORNING AND EARLY AFTERNOON HOURS AS
WINDS ALOFT REMAIN QUITE STRONG ON THE BACKSIDE OF THE H7 LOW WHICH
WILL BE CENTERED OVER EASTERN NEBRASKA. WITH POTENTIAL FOR HIGH
WINDS IN THE FIRST TWO PERIODS WILL HOLD OFF ISSUING ANYTHING FOR
THIS TIME PERIOD...BUT WILL BE WORTH MONITORING.

WEDNESDAY-THURSDAY...SHORTWAVE RIDGE WILL BUILD OVER THE AREA
THROUGH THE PERIOD. SUBSIDENCE ASSOCIATED WITH FEATURE ALONG WITH
AIR MASS RECOVERING FROM COOLER TEMPS BEHIND DEPARTING TROUGH WILL
LIKELY BRING DRY CONDITIONS TO THE AREA THROUGH THE PERIOD. WITH
HIGH PRESSURE SETTLING OVER THE AREA ON WEDNESDAY THINK KEEPING
TEMPS COOLER THAN NORMAL THE WAY TO GO THROUGH THE DAY. WHILE SFC
HIGH SHIFTS TO THE EAST ON THURSDAY AND H85 TEMPS CLIMB INTO THE
20-25C RANGE...HAVE CONCERNS ABOUT A STRONG WARM UP GIVEN THE LIGHT
EAST SOUTHEASTERLY SFC FLOW. THINK THIS MIGHT HOLD TEMPS BACK A
LITTLE...ESPECIALLY IN THE EAST WHERE AIR WILL BE FLOWING FROM AREA
BEHIND DEPARTING STRONG TROUGH.

JRM
&&

.AVIATION...
1135 AM MDT MON JUN 20 2011

FOR THE 18Z TAFS...SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS
THE AREA AS THE UPPER LEVEL LOW MOVES ACROSS THE REGION. CEILINGS
WILL CONTINUE TO REMAIN MVFR THROUGH ABOUT 12Z...BECOMING VFR
WITH A SCATTERED MIDLEVEL DECK THROUGH AFTER 12Z. WINDS WILL
BECOME STRONG THROUGH THE REST OF THE AFTERNOON AND THROUGH THE
OVERNIGHT HOURS. SOME GUSTS MAY APPROACH 45 TO 50KTS AT KGLD WITH
30 TO 38KTS AT KMCK. WINDS WILL DECREASE SLIGHTLY AFTER
06-07Z...BUT STILL REMAIN GUSTY THROUGH THE REST OF THE PERIOD.

PMM
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KSZ001.

     WIND ADVISORY FROM 3 PM MDT /4 PM CDT/ THIS AFTERNOON TO 6 AM
     MDT /7 AM CDT/ TUESDAY FOR KSZ001-013-014-027>029-041-042.

NE...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NEZ079-080.

CO...FLASH FLOOD WATCH THROUGH THIS EVENING FOR COZ090.

     WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM MDT TUESDAY FOR
     COZ090>092.

&&
Hazardous weather outlook, Jun 20, 10:41 AM MDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1041 AM MDT MON JUN 20 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-211215-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1041 AM MDT MON JUN 20 2011 /1141 AM CDT MON JUN 20 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG STORM SYSTEM WILL MOVE ACROSS THE AREA TODAY BRINGING
THE
POTENTIAL FOR WIDESPREAD PRECIPITATION. SEVERE THUNDERSTORMS WILL
BE POSSIBLE DURING THE MORNING AND EARLY AFTERNOON HOURS...WITH
POTENTIAL DECREASING IN THE EVENING. LARGE HAIL WILL BE THE
PRIMARY THREAT WITH ANY STORM THAT FORMS. THERE IS ALSO A SMALL
THREAT FOR TORNADOES IN VICINITY OF THE SURFACE LOW...MAINLY EAST
OF A MCCOOK TO GOVE LINE.

LOCALLY HEAVY RAIN FALL IS POSSIBLE THROUGH THE EVENING HOURS AND
MAY CREATE A FEW AREAS OF FLASH FLOODING. AT THIS TIME THE
GREATEST THREAT FOR FLASH FLOODING IS ACROSS THE NORTHWEST
PORTION OF THE AREA...WHERE A FLASH FLOOD WATCH IS IN EFFECT.
STRONG WINDS WILL SPREAD ACROSS MUCH OF THE AREA IN THE AFTERNOON
AND EVENING. WIND GUSTS TO AROUND 50 MPH ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCE FOR THUNDERSTORMS WILL RETURN TO THE AREA THIS
WEEKEND. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT.

PMM

In the hours before

Local storm report, Jun 20, 12:18 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1218 PM MDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1217 PM     TORNADO          5 W SAINT PETER         39.19N 100.18W
06/20/2011                   SHERIDAN           KS   LAW ENFORCEMENT

&&

APIETRYC
Local storm report, Jun 20, 12:40 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1240 PM MDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     FLASH FLOOD      3 N RUSSELL SPRINGS     38.96N 101.18W
06/20/2011                   LOGAN              KS   TRAINED SPOTTER

            6 INCHES OF WATER RUNNING OVER HIGHWAY 25.

&&

APIETRYC
Local storm report, Jun 20, 12:52 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1252 PM MDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     HAIL             MORLAND                 39.35N 100.07W
06/20/2011  M2.75 INCH       GRAHAM             KS   TRAINED SPOTTER

            BASEBALL SIZE HAIL LARGEST SIZE IN YARD. MOSTLY GOLFBALL
            SIZE HAIL. HAIL STORM LASTED FOR 10 MIN.

1235 PM     HAIL             MORLAND                 39.35N 100.07W
06/20/2011  M2.75 INCH       GRAHAM             KS   TRAINED SPOTTER

            BASEBALL SIZE HAIL MIXED WITH GOLFBALLS. HAIL STORM
            PERSISTED FOR 10 MIN.

&&

APIETRYC
Local storm report, Jun 20, 12:58 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1258 PM MDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1257 PM     HAIL             8 N PENOKEE             39.47N 99.97W
06/20/2011  E2.50 INCH       GRAHAM             KS   TRAINED SPOTTER

            WINDOWS ALL GONE ON WEST SIDE OF THE HOUSE. WINDS
            ESTIMATED AT 60MPH.

&&

PMURRAY
Local storm report, Jun 20, 12:59 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1259 PM MDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TORNADO          6 S EDMOND              39.54N 99.82W
06/20/2011                   GRAHAM             KS   LAW ENFORCEMENT

            2 TORNADOES MOVING EAST CROSSING HWY 283 AT THIS TIME.

&&

APIETRYC
Local storm report, Jun 20, 1:01 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
101 PM MDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TORNADO          9 N HILL CITY           39.50N 99.85W
06/20/2011                   GRAHAM             KS   STORM CHASER

            LARGE TORNADO NOW BEING REPORT NEAR HWY 283.

&&

APIETRYC

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 6:25 PM MDTTornado WarningGLDHitchcock47 min
Jun 19, 6:59 PM MDTTornado WarningGLDHitchcock, Red Willow61 min
Jun 19, 7:31 PM MDTTornado WarningGLDRed Willow59 min
Jun 19, 7:36 PM MDTTornado WarningGLDRed Willow54 min
Jun 19, 10:10 PM MDTSevere Thunderstorm WarningGLDDundy, Hitchcock52 min
Jun 19, 10:45 PM MDTSevere Thunderstorm WarningGLDHitchcock, Red Willow43 min
Jun 19, 11:14 PM MDTSevere Thunderstorm WarningGLDRed Willow37 min
Jun 19, 11:20 PM MDTSevere Thunderstorm WarningGLDDundy55 min
Jun 20, 2:56 AM MDTFlash Flood WatchGLDDundy, Hitchcock17 hr
Jun 20, 10:47 AM MDTSpecial Weather StatementGLDRed Willow58 min
Jun 20, 11:49 AM MDTSpecial Weather StatementGLDRed Willow56 min
Jun 20, 1:44 PM MDTSevere Thunderstorm WarningGLDDundy33 min
Jun 20, 2:16 PM MDTHigh Wind WarningGLDHitchcock, Red Willow104 min
Jun 20, 3:10 PM MDTFlash Flood WarningGLDDundy, Hitchcock3 hr
Jun 20, 4:57 PM MDTTornado WarningGLDRed Willow1 min
Jun 20, 5:10 PM MDTSevere Thunderstorm WarningGLDRed Willow65 min
Jun 20, 5:25 PM MDTTornado WarningGLDRed Willow65 min
Jun 20, 5:51 PM MDTFlash Flood WarningGLDHitchcock, Red Willow6 hr
Jun 20, 2:48 AM MDTWind AdvisoryGLDCheyenne, Gove, Greeley, Logan, Sherman, Thomas and 2 more23 hr
Jun 20, 4:34 AM MDTSevere Thunderstorm WarningGLDGreeley, Wallace41 min
Jun 20, 5:06 AM MDTSevere Thunderstorm WarningGLDGreeley, Logan, Wallace39 min
Jun 20, 5:34 AM MDTSevere Thunderstorm WarningGLDGove, Logan, Thomas, Wallace41 min
Jun 20, 6:09 AM MDTSevere Thunderstorm WarningGLDGove, Logan, Sheridan, Thomas51 min
Jun 20, 6:26 AM MDTSevere Thunderstorm WarningGLDGreeley, Wallace64 min
Jun 20, 6:53 AM MDTSevere Thunderstorm WarningGLDDecatur, Gove, Graham, Norton, Sheridan, Thomas67 min
Jun 20, 7:19 AM MDTSevere Thunderstorm WarningGLDLogan, Sherman, Wallace56 min
Jun 20, 8:13 AM MDTSpecial Weather StatementGLDSherman47 min
Jun 20, 8:46 AM MDTSevere Thunderstorm WarningGLDRawlins, Thomas59 min
Jun 20, 8:49 AM MDTSpecial Weather StatementGLDGreeley, Wichita26 min
Jun 20, 9:09 AM MDTSevere Thunderstorm WarningGLDWichita44 min
Jun 20, 9:44 AM MDTSevere Thunderstorm WarningGLDRawlins61 min
Jun 20, 9:53 AM MDTSpecial Weather StatementGLDWichita52 min
Jun 20, 10:21 AM MDTSevere Thunderstorm WarningGLDGove25 min
Jun 20, 11:47 AM MDTSevere Thunderstorm WarningGLDGove, Graham, Sheridan58 min
Jun 20, 11:56 AM MDTTornado WarningGLDGove, Graham, Sheridan52 min
Jun 20, 12:26 PM MDTTornado WarningGLDDecatur, Graham, Norton, Sheridan64 min
Jun 20, 12:35 PM MDTSevere Thunderstorm WarningGLDCheyenne, Rawlins30 min
Jun 20, 12:43 PM MDTFlash Flood WarningGLDLogan, Sherman, Thomas, Wallace6 hr
Jun 20, 1:03 PM MDTTornado WarningGLDGraham, Norton27 min
Jun 20, 1:26 PM MDTTornado WarningGLDNorton34 min
Jun 20, 1:57 PM MDTTornado WarningGLDNorton18 min
Jun 20, 2:02 PM MDTFlash Flood WarningGLDGove, Sheridan, Thomas6 hr
Jun 20, 2:29 PM MDTSpecial Weather StatementGLDLogan31 min
Jun 20, 3:16 PM MDTSpecial Weather StatementGLDDecatur29 min
Jun 20, 3:21 PM MDTSevere Thunderstorm WarningGLDGove, Logan, Sheridan, Thomas35 min
Jun 20, 4:02 PM MDTTornado WarningGLDSheridan17 min
Jun 20, 4:18 PM MDTSevere Thunderstorm WarningGLDDecatur, Sheridan42 min
Jun 20, 4:27 PM MDTTornado WarningGLDSheridan63 min
Jun 20, 5:00 PM MDTTornado WarningGLDDecatur60 min
Jun 20, 5:49 PM MDTTornado WarningGLDDecatur, Sheridan56 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.